Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 27, 2004, 12:24 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 12:24 PM CDT (17:24 UTC)
- Expired
- Jun 27, 2004, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 271724 FFWNEW LAC103-272015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1224 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON * UNTIL 315 PM CDT * AT 1223 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST WEST OF COVINGTON TO ABOUT 5 MILES NORTH OF ABITA SPRINGS. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. DOPPLER RADAR ESTIMATES INDICATED 3 TO 5 INCHES OF RAIN HAS FALLEN SINCE 1030 AM JUST WEST AND NORTH OF COVINGTON...AND AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE THROUGH 2 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3051 9024 3040 9023 3051 9001 3064 9002 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:30 AM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 27, 3:30 AM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CDT SUN JUN 27 2004 .DISCUSSION... WILL BE DRASTICALLY CUTTING POP NUMBERS FOR TODAY. DRY AIR AS ADVERTISED BY YESTERDAYS MODEL SOLUTIONS WAS RIGHT ON TARGET. THIS MORNING...THE DRY SUBSIDENT AIR IS ON THE LEADING EDGE OF SHORT WAVE RIDGE BUCKELING UP INTO THE CENTRAL GULF COAST. THIS CAN BE SEEN BEST ON WV IMAGERY. THIS SUBSIDENT REGION SHOULD NOT MOVE MUCH TODAY WITH THE TROUGH KEEPING THINGS TIED UP TO THE WEST. THE GRADIENT WHERE SH/TS FORM WILL BE SHARP. CURRENTLY WILL GO WITH ISOLATED OVER THE EASTERN MOST PORTION OF AREA WHILE BETTER MOISTURE PROFILES HOLD ON FROM NEW ORLEANS WEST KEEPING POP NUMBERS A LITTLE HIGHER. INTERESTING THING TO SEE TODAY IS HOW THE SQUEEZE PLAY WILL BE HANDLED BY THE TWO SYSTEMS. ATTM A SHORT WAVE MOVING NE ALONG THE EAST SIDE OF THE TROUGH AXIS IN TX AND THE RIDGING OVER THE CENTRAL GULF COAST IS SQUEEZING AN AREA OF INCREASED MOISTURE BETWEEN THEM. CANT RULE OUT MORNING ACTIVITY STARTING UP DUE TO THIS FEATURE WHICH AFTER LOOKING AT RADAR IS ACTUALLY STARTING. THIS ACTIVITY SHOULD RELAX ONCE THE CURRENT SHORT WAVE OVER WESTERN LA EJECTS NE. THE NEXT ONE WILL BE MOVING IN LATER THIS MORNING AND AFTERNOON. WITH THE SHORT WAVE RIDGING IN BASICALLY THE SAME PLACE...WOULDNT BE SURPRISED TO SEE A FEW TS GO SEVERE SINCE WE SHOULD GET PLENTY OF HEATING THROUGH MID DAY AND THE SQUEEZE PLAY ONCE AGAIN COMMENCES DUE TO THE NEXT SHORT WAVE. THE LINE WHERE TS FORM AND/OR GO SEVERE SHOULD SET UP QUITE SHARP ONCE AGAIN. THE LINE SHOULD BE FROM POPLARVILLE TO NEW ORLEANS TO HOUMA. ANY CITY ALONG AND WEST OF THIS LINE WILL HAVE A CHANCE AT SEEING SCATTERED SH/TS AS WELL AS THE POSSIBILITY OF AN ISOLATED SEVERE TS. WILL MENTION THIS IN HWO THIS MORNING. TROUGH OUT WEST THAT HAS BEEN SENDING NUMEROUS SHORT WAVES ACROSS THE AREA SHOULD BEGIN TO LIFT OUT TODAY AND WEAKEN. THE STATIONARY SFC BOUNDARY OVER NORTHERN LA SHOULD NOT MAKE MUCH HEADWAY THROUGH THE WEEK AND AS THOUGHT YESTERDAY...THE AVN IS BACKING OFF ON DRY AIR SURGE FARTHER SOUTH AND IS NOW BRINGING IT EASTWARD WHICH SEEMS MORE LIKELY. THIS KEEPS THE MAJOR RAINFALL NORTH OF THE AREA. BUT POPS DO NOT DROP SIGNIFICANTLY BUT SETTLE BACK TO A MORE SEANONAL TREND FOR A WHILE. THE CBRZ BEGINS TO GET STARTED AGAIN BY MONDAY AND TUESDAY CAUSING EARLY SH/TS TO BREAK OUT AND MAKING ITS WAY AS FAR INLAND AS THE STATIONARY SFC BOUNDARY. OTHERWISE THE HOT MUGGIES ARE BACK FOR EXTREME SE LA AND SOUTH MISS COASTS. && PRELIMINARY POINT NUMBERS... MCB 88 70 89 71 / 40 20 50 20 BTR 90 72 91 72 / 40 20 40 20 MSY 90 75 91 75 / 30 10 30 20 GPT 86 73 88 74 / 20 00 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jun 27, 10:35 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT SUN JUN 27 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1035 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING... A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BE SEVERE THUNDERSTORMS AND PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE PERIOD. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED DURING THE AFTERNOON HOURS.
In the hours before
Local storm report, Jun 27, 9:01 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG WATSON 30.58N 90.95W
06/27/2004 LIVINGSTON LA LAW ENFORCEMENT
TREES DOWN IN SEVERAL LOCATIONS...BLOCKING ACCESS TO
NUMEROUS ROADS.
&&
22Special weather statement, Jun 27, 9:18 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 918 AM CDT SUN JUN 27 2004 LAZ037>040-050-MSZ069>071-271505- AMITE-LIVINGSTON-PIKE-ST HELENA-ST TAMMANY-TANGIPAHOA-WALTHALL- WASHINGTON- 918 AM CDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS MOVING ACROSS MUCH OF EAST CENTRAL LOUISIANA AND EXTREME SOUTH MISSISSIPPI... ...SEVERE THUNDERSTORM POTENTIAL INCREASING... AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR MCCOMB MISSISSIPPI...TO GREENSBURG LOUISIANA...TO NEAR LIVINGSTON. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE LINE FROM TYLERTOWN MISSISSIPPI TO NEAR HAMMOND LOUISIANA. MOVEMENT OF THE LINE OF THUNDERSTORMS WAS EAST AT 20 MPH WITH INDIVIDUAL STORMS MOVING NORTHEAST AT 30 MPH. AT 840 AM...THE LIVINGSTON PARISH SHERIFFS OFFICE REPORTED TREES DOWN IN SEVERAL LOCATIONS IN THE WATSON AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN AS THEY MOVE ACROSS THE INTERSTATE 55 CORRIDOR...EASTWARD TOWARDS TYLERTOWN...FRANKLINTON...AND FOLSOM THROUGH 10 AM. A FEW STORMS MAY BECOME SEVERE AND PRODUCE WINDS OVER 60 MPH AND PENNY SIZE HAIL LATER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE STORMS. && 22
Local storm report, Jun 27, 10:42 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TORNADO FRANKLINTON 30.85N 90.14W
06/27/2004 WASHINGTON LA LAW ENFORCEMENT
A TORNADO WAS OBSERVED BY A LAW ENFORCEMENT OFFICIAL IN
FRANKLINTON. SEVERAL TREES WERE KNOCKED DOWN.
&&
MTSLocal storm report, Jun 27, 10:54 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG POPLARVILLE 30.84N 89.53W
06/27/2004 PEARL RIVER MS LAW ENFORCEMENT
TREES BLWON DOWN ALONG HIGHWAY 11 BETWEEN POPLARVILLE AND
LUMBERTON IN PEARL RIVER COUNTY.
&&
MTSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:45 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 45 min |
| Jun 27, 11:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 27 min |
| Jun 27, 11:31 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 44 min |
| Jun 27, 1:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 27, 2:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 27, 2:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 36 min |
| Jun 27, 3:01 PM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 27, 4:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 27, 4:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 27, 4:55 PM CDT | Special Marine Warning | LIX | 65 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.